Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 11, 2020, 6:55 PM CST for 5 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2020, 6:55 PM CST (00:55 UTC)
- Expired
- Jan 11, 2020, 7:30 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Jackson County, TN, Overton County, TN, Putnam County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
586
WUUS54 KOHX 120055
SVROHX
TNC041-087-133-141-159-120130-
/O.NEW.KOHX.SV.W.0025.200112T0055Z-200112T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
655 PM CST Sat Jan 11 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Overton County in Middle Tennessee...
Southeastern Smith County in Middle Tennessee...
Northern De Kalb County in Middle Tennessee...
Southern Jackson County in Middle Tennessee...
Putnam County in Middle Tennessee...
* Until 730 PM CST.
* At 655 PM CST, severe thunderstorms were located along a line
extending from near Carthage to 8 miles northwest of Smithville,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cookeville, Carthage, Algood, Monterey, Baxter, Gordonsville,
Hickman, South Carthage, Rickman, Center Hill Lake, Granville,
Edgar Evans State Park and Cummins Falls State Park.
This includes Interstate 40 between mile markers 258 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3631 8525 3607 8528 3606 8544 3608 8551
3607 8556 3606 8558 3604 8598 3629 8594
TIME...MOT...LOC 0055Z 265DEG 32KT 3624 8588 3604 8592
HAIL...<.75IN
WIND...60MPH
$$
272 follow-up statements
946
WWUS54 KOHX 120115 RRA
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
715 PM CST Sat Jan 11 2020
TNC041-159-120125-
/O.CAN.KOHX.SV.W.0025.000000T0000Z-200112T0130Z/
Smith TN-De Kalb TN-
715 PM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH AND
NORTHERN DE KALB COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3631 8525 3607 8528 3606 8542 3608 8551
3607 8556 3606 8558 3605 8568 3607 8569
3608 8572 3628 8568
TIME...MOT...LOC 0115Z 265DEG 32KT 3625 8567 3605 8571
$$
TNC087-133-141-120130-
/O.CON.KOHX.SV.W.0025.000000T0000Z-200112T0130Z/
Overton TN-Jackson TN-Putnam TN-
715 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTHWESTERN OVERTON...SOUTHEASTERN JACKSON AND PUTNAM
COUNTIES...
At 715 PM CST, severe thunderstorms were located along a line
extending from 7 miles north of Baxter to 9 miles northeast of
Smithville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Rickman and Cummins Falls State
Park.
This includes Interstate 40 between mile markers 274 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3631 8525 3607 8528 3606 8542 3608 8551
3607 8556 3606 8558 3605 8568 3607 8569
3608 8572 3628 8568
TIME...MOT...LOC 0115Z 265DEG 32KT 3625 8567 3605 8571
HAIL...<.75IN
WIND...60MPH
$$
27763
WWUS54 KOHX 120124
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
724 PM CST Sat Jan 11 2020
TNC087-133-141-120134-
/O.EXP.KOHX.SV.W.0025.000000T0000Z-200112T0130Z/
Overton TN-Jackson TN-Putnam TN-
724 PM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OVERTON...
SOUTHEASTERN JACKSON AND PUTNAM COUNTIES WILL EXPIRE AT 730 PM CST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3631 8525 3607 8528 3606 8542 3608 8551
3607 8556 3606 8558 3605 8568 3607 8569
3608 8572 3628 8568
TIME...MOT...LOC 0124Z 265DEG 32KT 3626 8558 3606 8562
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 5:27 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 11, 5:27 PM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 527 PM CST Sat Jan 11 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Back edge of the precipitation shield now extends from CKV southward through Waynesboro. The main line of tstms is now working across the Plateau. The tornado watch remains in effect for our far southeastern counties through 8 pm. Although, it appears that that watch will likely be cancelled once the line clears our area, in a couple of hours from now. Still looking at isol thunder to the west of the main line. Helicity values still remain elevated in that se corner, so we are not out of the woods just yet. It looks as though the convection should end across our Plateau around 8 pm or so. Will definitely utilize the option to include a pre first period giving the ramping down nature of the activity. Otw, clouds to persist overnight. As for the wind advisory, a few of the models still lean toward some subsidence as the rain shuts off. this could mix down some higher winds again late this afternoon. Thus, the plan will be to allow the wind advisory to continue through 00Z as planned. Moving on, the upcoming replacement airmass will be colder than it has been. However, we are still looking at above normal temperatures. Southerly upper level component will remain active and thus, shower activity will lift back to the north by Monday night. Additionally, we will have enough instability for tstm inclusion. The active weather will stick around through Wednesday when a stronger cold front approaches. The good news is that qpf amounts dont look to be too worrisome. Maybe a half inch or so from Mon nt through Wed. High temps by late in the week will fall to near normal levels. This will be short lived however as a frontal boundary takes aim on the mid state by saturday with the sfc energy being focused well to our north. && .AVIATION... 00Z TAF DISCUSSION. A thin line of showers moving across Middle TN at issuance could cause brief gusty winds to 35 kts at KBNA/KMQY in the next hour. Otherwise, look for mainly MVFR conditions overnight with possibly some IFR around sunrise. Clouds should start to clear out by late morning and while I haven't indicated this in this set of TAFs, will wait for this evening's suite of models to come in. Winds will remain breezy until around midnight when 5-10 kts will become more common. Wind shift will also occur overnight as the actual front pushes through Middle TN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Jan 11, 4:14 PM CST, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 414 PM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-122215- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 414 PM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight. Rises on areas waterways are likely as today's rainfall runs off into rivers and streams, however no significant flooding is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 27
In the hours before
Local storm report, Jan 11, 2:30 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
01/11/2020 ROBERTSON TN 911 CALL CENTER
TREES DOWN ACROSS THE CITY. ONE TREE FELL ON A HOME BUT
THE HOME DID NOT SUSTAIN DAMAGE.
&&
EVENT NUMBER OHX2000021
SCHAPERSpecial weather statement, Jan 11, 3:16 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
316 PM CST Sat Jan 11 2020
TNZ066-112145-
Cumberland TN-
316 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUMBERLAND COUNTY UNTIL
345 PM CST...
At 316 PM CST, Doppler radar was tracking a strong thunderstorm near
Fairfield Glade, or 9 miles east of Crossville, moving east at 40
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard and Cumberland Mountain
State Park.
This includes Interstate 40 between mile markers 323 and 339.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3576 8492 3577 8493 3575 8503 3577 8504
3614 8494 3614 8487 3608 8483 3609 8483
3609 8480 3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 2116Z 261DEG 36KT 3592 8487
WhiteheadLocal storm report, Jan 11, 3:34 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG PALMER 35.36N 85.57W
01/11/2020 GRUNDY TN 911 CALL CENTER
TREES AND POWER LINES DOWN IN NORTH-CENTRAL AND EASTERN
PORTIONS OF THE COUNTY.
&&
EVENT NUMBER OHX2000022
SCHAPERSpecial weather statement, Jan 11, 5:19 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
519 PM CST Sat Jan 11 2020
TNZ007-008-026-027-120000-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
519 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...SUMNER...
NORTHEASTERN CHEATHAM AND ROBERTSON COUNTIES UNTIL 600 PM CST...
At 519 PM CST, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 9 miles north of Ashland City, moving northeast at 50
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Springfield, Ashland City, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, Ridgetop, Cross
Plains, Portland, Joelton, Pleasant View, Orlinda, Adams, Cedar Hill,
Mitchellville, Bledsoe Creek State Park and Cottontown.
This includes the following highways...
Interstate 65 between mile markers 95 and 121.
Interstate 24 between mile markers 18 and 41.
LAT...LON 3665 8633 3639 8629 3620 8710 3645 8713
3646 8712 3646 8713 3652 8711 3655 8712
3656 8714 3665 8694 3665 8659 3663 8656
3665 8651
TIME...MOT...LOC 2319Z 242DEG 42KT 3641 8703
27Special weather statement, Jan 11, 5:36 PM CST, 1 hour 19 minutes before
Special Weather Statement National Weather Service Nashville TN 536 PM CST Sat Jan 11 2020 TNZ027-028-059-062-120015- Rutherford TN-Williamson TN-Davidson TN-Wilson TN- 536 PM CST Sat Jan 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND WESTERN WILSON COUNTIES UNTIL 615 PM CST... At 536 PM CST, Doppler radar was tracking a strong thunderstorm over Franklin, moving northeast at 50 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Franklin, Lebanon, Smyrna, Brentwood, La Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle Meade, Thompson's Station, Walterhill, Rural Hill, Bellevue, Antioch, Belinda City, Berry Hill, Cedars Of Lebanon State Park, Percy Priest Lake and Gladeville. This includes the following highways... Interstate 40 between mile markers 212 and 239. Interstate 65 between mile markers 60 and 82. Interstate 24 between mile markers 52 and 71. Interstate 840 between mile markers 25 and 30, and between mile markers 58 and 76. LAT...LON 3598 8626 3579 8696 3609 8694 3631 8627 TIME...MOT...LOC 2336Z 244DEG 45KT 3596 8688 27
Special weather statement, Jan 11, 6:12 PM CST, 43 minutes before
Special Weather Statement National Weather Service Nashville TN 612 PM CST Sat Jan 11 2020 TNZ028-030-062-064-120100- Rutherford TN-Wilson TN-De Kalb TN-Smith TN- 612 PM CST Sat Jan 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE KALB...NORTHEASTERN RUTHERFORD AND SOUTHERN WILSON COUNTIES UNTIL 700 PM CST... At 611 PM CST, Doppler radar was tracking a strong thunderstorm near Walterhill, or 12 miles southwest of Lebanon, moving east at 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lebanon, Smyrna, Mount Juliet, Watertown, Gordonsville, Walterhill, Belinda City, Hickman, South Carthage, Alexandria, Dowelltown, Liberty, Tuckers Crossroads, Cedars Of Lebanon State Park, Center Hill Lake, Edgar Evans State Park and Gladeville. This includes the following highways... Interstate 40 between mile markers 228 and 266. Interstate 840 between mile markers 58 and 76. LAT...LON 3594 8648 3620 8648 3624 8582 3600 8579 TIME...MOT...LOC 0011Z 255DEG 44KT 3605 8642 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:09 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 36 min |
| Jan 11, 6:12 PM CST | Special Weather Statement | OHX | Wilson | 48 min |
| Jan 11, 6:20 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 40 min |
| Jan 11, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Macon | 34 min |
| Jan 11, 6:42 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| Jan 11, 7:29 PM CST | Special Weather Statement | OHX | Clay, Overton, Putnam | 46 min |
| Jan 11, 7:50 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, Pickett | 40 min |
| Jan 11, 7:53 PM CST | River Flood Advisory | OHX | Perry | 51 hr |
| Jan 12, 1:35 AM CST | River Flood Warning | OHX | Lawrence | 5 hr |
| Jan 12, 4:35 AM CST | River Flood Advisory | OHX | Hickman | 46 hr |
| Jan 12, 6:17 AM CST | River Flood Advisory | OHX | Lawrence | 4 hr |
| Jan 12, 2:32 PM CST | River Flood Advisory | OHX | Davidson | 8 days |
| Jan 12, 2:38 PM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 31 hr |
| Jan 12, 3:31 PM CST | River Flood Advisory | OHX | Humphreys | 45 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.